Anaphylatic Shock with Off-Label use of Oxaliplatin in Ovarian Cancer: A Rare Case Report
Abhirami Azad1★, Maria Joseph1, Minnu Jayamon Biju1, Meby Susan Mathew1★ Corresponding author
- 1Department of Pharmacy Practice, Nirmala College of Pharmacy, Muvattupuzha, Kerala, INDIA.
CORRESPONDENCE
Abhirami Azad
Department of Pharmacy Practice, Nirmala College of Pharmacy, Muvattupuzha, Kerala, INDIA.
Volume 14, Issue 4 · pp. 317–319 · PUBLISHED · DOI: 10.5530/ijopp.14.4.66
ABSTRACT
Oxaliplatin is a third-generation platinum compound that acts on DNA (Deoxyribonucleic acid) to form inta/inter stand cross-linking and thereby affecting DNA base pairing, replication, gene transcription, and leading to cell death. Anaphylactic reactions associated with platinum compounds are potentially life threatening. A 67-year-old female patient, a known case of carcinoma ovary, previously underwent surgery and multiple lines of chemotherapy now presented with progressive disease. She got admitted for evaluation and management. She recently presented with complaints of fever and fatigue. The patient had a history of allergy to carboplatin. After pre-chemo evaluation, the first cycle of chemotherapy was started with the combination of Cyclophosphamide, Oxaliplatin, and Bevacizumab. Sudden after the administration of Oxaliplatin patient had developed fatigue, weakness along breathing difficulty, change of sound, and cyanosis. The patient was shifted to MICU (Medical Intensive Care Unit) and managed. After that remaining chemotherapy was administered successfully and the patient got discharged. This case highlights the consequence of Oxaliplatin induced anaphylactic shock which is rare but potentially fatal and so oncologists should be vigilant when patients have signs or symptoms similar to anaphylactic reactions.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Azad, A., Joseph, M., Biju, M. J., & Mathew, M. S. (). Anaphylatic Shock with Off-Label use of Oxaliplatin in Ovarian Cancer: A Rare Case Report. Indian Journal of Pharmacy Practice, 14(4), 317–319. https://doi.org/10.5530/ijopp.14.4.66
